The Great Impostor: Steroid-Induced Rosacea
“In a recent study, researchers examined 75 patients (62 women, 13 men) between the ages of 18 and 60 who had steroid-induced rosacea-like dermatitis. The patients had used topical corticosteroids for anywhere from three months to 10 years. More than 90 percent suffered facial redness and hotness, and 97 percent reported burning or itching. More than three quarters suffered from telangiectasia (visible blood vessels), and 40 percent had the bumps and pimples associated with subtype 3 (papulopustular) rosacea. The good news is that effective treatment of rosacea-like symptoms due to topical corticosteroids is usually very simple: stop using the medication.”
ITSAN is encouraged to know that National Rosacea Society acknowledges and published this informative post on steroid-induced rosacea (SIR). It gives their members and public the knowledge and awareness of how potent corticosteroids are and to use it wisely. Preventing steroid dependence in the first place would save people everywhere from the tragic withdrawals that can take years for some individuals. Children especially should never get dependent on such a strong medication when there are so many healthy non-drug alternatives for eczema and skin problems. May we all work together to change the world for our future children to never know the agonies of Red Skin Syndrome!
Side-effects of this commonly prescribed skin drug are well-studied and published.
“An ounce of prevention is worth a pound of cure.”~ Benjamin Franklin